Louisiana, 2011Damaging Winds in Louisiana, September 18, 2011
September 18, 2011 · NWS SHV · 5 events in 2 counties and zones
Scattered severe thunderstorms developed over Southeast Oklahoma, Southwest Arkansas, and extreme Northwest Louisiana during the late afternoon and evening of the 18th. These storms developed in a very warm, moist, and unstable atmosphere, near a weak inverted surface trough that extended southeast across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed over Southeast Oklahoma, Southwest Arkansas, and extreme Northwest Louisiana during the late afternoon and evening of the 18th. These storms developed in a very warm, moist, and unstable atmosphere, near a weak inverted surface trough that extended southeast across the area. Large hail and isolated instances of damaging winds were reported from these storms initially, before a wider area of severe thunderstorms developed later in the evening across extreme Northeast Texas, ahead of a large trough of low pressure digging south into the Southern Plains. These storms rapidly surged southeast across the remainder of East Texas, Northwest Louisiana, and extreme Southwest Arkansas during the evening, resulting in numerous reports of wind damage. They weakened shortly before midnight on the 19th, due to the much more stable atmospheric environment in place.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 18, 4:17 AM CST, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 18, 4:17 AM CST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 AM CDT SUN SEP 18 2011
.DISCUSSION...
THE FOUR STATE REGION WILL BE IN FOR A TREAT OVER THE REMAINDER OF
THE WEEKEND AND INTO THE FIRST OF THE UPCOMING WORK WEEK. THE
COMBINATION OF INCOMING GULF MOISTURE OVER RIDING A SURFACE BOUNDARY
OVER EAST TEXAS AND SOUTHEAST OKLAHOMA...ALONG WITH THE ARRIVAL OF
SMALL SCALE DISTURBANCES MOVING OVER THE AREA...AND THE APPROACH
OF LARGER SCALE DISTURBANCES ASSOCIATED WITH A TROUGH MOVING
ACROSS THE PLAINS. SHOWERS AND ISOLATED THUNDERSTORMS SPREADING
OVER THE REGION THIS MORNING WILL BE FOLLOWED LATER DURING THE DAY
BY ANOTHER ROUND OF ACTIVITY DURING THE AFTERNOON AND OVERNIGHT.
ANOTHER SHORTWAVE TROUGH WILL PHASE WITH THE ONE MOVING THROUGH
DURING THE NIGHT AND ON MONDAY...THAT WILL ALLOW A COLD FRONT TO MOVE INTO
THE FOUR STATE REGION MONDAY...WITH SHOWERS AND THUNDERSTORMS
CONTINUING INTO THE DAY BEFORE ENDING FROM NORTHWEST TO SOUTHEAST.
THE COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE SOUTHEAST
SECTIONS OF THE FORECAST AREA AS THE MAIN ENERGY WITH THE UPPER TROUGH
MOVES ON TO THE EAST. RAIN CHANCES WILL LINGER OVER THE SOUTHEAST THROUGH
MID WEEK UNTIL THE NEXT TROUGH DROPS SOUTH ACROSS THE CENTRAL
SECTIONS OF THE COUNTRY SENDING ANOTHER COLD FRONT WITH ADDITIONAL
SHOWERS AND THUNDERSTORMS. TEMPERATURES BEHIND THIS FRONT WILL PROVIDE
THE AREA WITH MUCH COOLER OVERNIGHT AND DAYTIME TEMPERATURES INTO
THE LATE WEEK AND INTO THE WEEKEND...WHICH SHOULD REMAIN DRY UNDER
HIGH PRESSURE AND A NORTHWEST FLOW PATTERN ALOFT. /06/
&&
.AVIATION...
UNSETTLED WEATHER EXPECTED FOR MUCH OF THE 12Z TAF PERIOD. ONGOING
CONVECTION ACROSS CNTRL OK HAS MOVED INTO PORTIONS OF SE OK/NE TX/SW
AR. FARTHER SOUTH...WIDESPREAD SHWRS AND A FEW TSTMS ARE DEVELOPING
ALONG AND SOUTH OF I-20 ALONG A STATIONARY FRONT. LLJ AROUND 25-30
KTS IS STREAMING MOISTURE NORTHWARD AND PROVIDING ADDITIONAL LIFT.
UPPER LEVEL TROUGH IS JUST EMERGING ONTO THE HIGH PLAINS AND IS
MAKING SLOW PROGRESSION EWD. ASSOCIATED COLD FRONT NOT EXPECTED TO
REACH THE AREA UNTIL NEAR THE END OF THE 12Z TAF PERIOD WHICH SHOULD
BRING ANOTHER ROUND OF PRECIP DURING THE OVERNIGHT AND EARLY MORNING
HOURS OF MONDAY. S/SW WINDS AROUND 12 KTS OR LESS ARE EXPECTED TO
PREVAIL. VFR CONDITIONS ARE ALSO EXPECTED WITH PERIODIC REDUCTIONS
TO MVFR OR LOWER CIGS/VSBYS DUE TO CONVECTION. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 69 86 65 87 / 70 70 50 20 10
MLU 87 68 87 66 87 / 60 70 60 40 30
DEQ 84 66 84 57 86 / 70 70 40 10 0
TXK 85 67 86 61 84 / 70 70 40 10 0
ELD 87 67 86 64 84 / 70 70 60 30 20
TYR 88 69 87 66 86 / 60 70 40 10 0
GGG 88 69 86 65 86 / 60 70 40 10 0
LFK 89 70 87 67 88 / 60 70 50 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06/09
Hazardous weather outlook, Sep 18, 5:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN SEP 18 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN SEP 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA
TODAY AND OVERNIGHT DUE TO AN INCREASE IN GULF MOISTURE ALONG
WITH THE COMBINATION OF UPPER DISTURBANCES SPREADING OVERHEAD...
AND ACROSS A NEARLY STATIONARY FRONT...THAT WILL LIFT NORTHEAST...
AND THE APPROACH OF AN UPPER TROUGH LATE TONIGHT. LIGHTNING
AND GUSTY WINDS WITH STORMS WILL BE MAIN CONCERNS TODAY...WITH
INCREASING AMOUNTS OF RAINFALL OVERNIGHT. RAINFALL AMOUNTS OF
UP TO ONE INCH CAN OCCUR TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA ON MONDAY
AND START TO TAPER OFF FROM WEST TO EAST THROUGH MONDAY NIGHT
INTO TUESDAY. BY WEDNESDAY THE RAIN CHANCES INCREASE...ESPECIALLY
WEDNESDAY NIGHT INTO THURSDAY...AS ANOTHER UPPER TROUGH
APPROACHES FROM THE NORTHWEST AND SENDS A STRONGER COLD FRONT
ACROSS THE REGION. MUCH COOLER TEMPERATURES ARRIVE IN WAKE OF THE
LATE WEEK FRONT WITH DRY WEATHER EXPECTED INTO THE WEEKEND.
LIGHTNING ALONG WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL
POSSIBLE. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH CAN OCCUR.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.
06
Thunderstorm Wind, Bossier
- When
- September 18, 10:20 AM CST
- Where
- Bossier County, 0.58 mi W of Haughton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.530, -93.510
A large tree was blown down on Bellview Road at Autumn Wood Circle.
Thunderstorm Wind, Caddo
- When
- September 18, 3:01 PM CST
- Where
- Caddo County, 4 mi E of Blanchard
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -93.811
Two trees were downed on Old Mooringsport Road and Eds Blvd.
Thunderstorm Wind, Bossier
- When
- September 18, 9:44 PM CST
- Where
- Bossier County, 0.69 mi S of Plain Dealing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.910, -93.700
A tree was downed on Hwy. 2 near Millers Bluff in Plain Dealing, Louisiana.
Thunderstorm Wind, Bossier
- When
- September 18, 10:20 PM CST
- Where
- Bossier County, 0.58 mi W of Haughton
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.530, -93.510
A large tree was downed on Bellview Road at Autumn Wood Circle.
Thunderstorm Wind, Bossier
- When
- September 18, 10:35 PM CST
- Where
- Bossier County, 1.17 mi E of Koran
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.420, -93.450
A tree was downed on Sandage Road and Pine Cove Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 18, 2011$125,000 · 2 in hail · 39 events
- Damaging Winds in Texas, September 18, 2011$35,000 · 56 kt wind · 10 events
- Hail and Damaging Wind in Texas, September 18, 2011$25,000 · 50 kt wind · 2 events
- Flood and Hail in Arkansas, September 18, 2011$20,000 · 1.75 in hail · 5 events
- Hail in Oklahoma, September 18, 20111 in hail · 2 events
- Wildfire in Texas, September 18, 20111 event
- High Surf in Florida, September 18, 20111 event
- Funnel Cloud in Florida, September 18, 20111 event
- Waterspout in Gulf of Mexico, September 18, 20111 event
- Wildfire in Washington, September 18 to 20, 20111 event
- Funnel Cloud in Kansas, September 18, 20111 event
- Heavy Rain in Indiana, September 18, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338984, 338985, 339033, 339036, 339035.